The Asymptotic Expansion of the Regular Discretization Error of Itô Integrals

Authors: Elisa Alòs and Masaaki Fukasawa

Mathematical Finance, Vol. 31, No 1, 323-365, January, 2021

We study an Edgeworth-type refinement of the central limit theorem for the discretization error of Itô integrals. Toward this end, we introduce a new approach, based on the anticipating Itô formula. This alternative technique allows us to compute explicitly the terms of the corresponding expansion formula. Two applications to finance are given; the asymptotics of discrete hedging error under the Black–Scholes model and the difference between continuously and discretely monitored variance swap payoffs under stochastic volatility models.